MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS?; GALLBLADDER DRAINAGE STENT AND DELIVERY SYSTEM

BOSTON SCIENTIFIC CORPORATION AXIOS?; GALLBLADDER DRAINAGE STENT AND DELIVERY SYSTEM
Model Number M00553640
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that an axios stent and electrocautery enhanced delivery system was implanted transgastric to the gallbladder to treat cholecystitis during an endoscopic ultrasound (eus)-guided gallbladder drainage procedure performed on (b)(6) 2026.During the procedure, the axios stent was successfully deployed.However, upon removal of the delivery system, resistance was encountered, and the cone of the cautery tip became caught on the distal flange.Subsequently, the inner sheath and tip detached and were removed using rescue forceps.Despite the 15 minutes delay, the procedure was completed.There were no patient complications reported as a result of this event.Note: a photo of the device provided by the complainant showed that the inner sheath was detached.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a04 captures the reportable event of tip damaged/defective.Imdrf device code a0501 captures the reportable event of inner shaft/sheath detachment of device or device component.Imdrf device code a150207 captures the reportable event of delivery system difficult to remove.Imdrf impact code f2301 captures the reportable event of the broken inner sheath was removed using rescue forceps.
 
Additional Manufacturer Narrative
Block g4 (premarket / 510(k) #) was updated.Block h6: imdrf device code a04 captures the reportable event of tip damaged/defective.Imdrf device code a0501 captures the reportable event of inner shaft/sheath detachment of device or device component.Imdrf device code a150207 captures the reportable event of delivery system difficult to remove.Imdrf impact code f2301 captures the reportable event of the broken inner sheath removed using rescue forceps.Block h11: investigation results: based on the available information, boston scientific corporation confirmed the reported event of inner shaft/sheath detachment of device or device component as observed on the media analysis of the provided photographs.The investigation concluded that this damage was most likely caused by procedural factors such as lesion characteristics, handling of the device, the technique used by the physician (force applied).However, the additional reported events of tip damaged/defective and delivery system difficult to remove were not confirmed, without proper evaluation of the device, it is unknown if these events were due to the technique used during the procedure, anatomical conditions or related to device malfunction.Device technical analysis: the device was not returned for analysis; therefore, a technical analysis could not be performed.However, media analysis was performed on provided photographs by the complainant, where it can be observed the inner sheath detached.No other problems with the device were noted.Device history record: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Risk review: a risk review was completed and confirmed that the events of inner shaft/sheath detachment of device or device component, tip damaged/defective and additional device required were defined in the risk documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of adverse event related to procedure.
 
Event or Problem Description

Brand Name
AXIOS?
Common Device Name
GALLBLADDER DRAINAGE STENT AND DELIVERY SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24618795
Report Number3005099803-2026-00988
Device Sequence Number21226439
Product Code QXH
UDI-Device Identifier08714729904588
UDI-Public(01)08714729904588(17)271013(10)37684685
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K153088
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00553640
Device Catalogue NumberM00553640
Device Lot Number0037684685
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2026
Supplement Date Received by Manufacturer03/18/2026
Initial Report FDA Received Date03/17/2026
Supplement Report FDA Received Date04/14/2026
Date Device Manufactured10/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale
Patient RaceWhite